Relationship between recurrent colorectal cancer and EGFR inhibitor-induced dermatological side effects: a focus on paronychia

View at publisher
Authors: Omer Esmez, Merve Yıldız Esmez, Gülnihal Deniz
Cited by: 1
References: 7

Abstract

This case describes a woman in her mid-40s with recurrent colorectal cancer who developed severe dermatologic toxicity during panitumumab-based therapy. Three months after treatment initiation, she developed a diffuse acneiform eruption, pronounced xerosis and painful periungual inflammation with exuberant granulation tissue consistent with epidermal growth factor receptor (EGFR)-inhibitor-induced paronychia. Multidisciplinary, guideline-concordant supportive care (including prompt topical measures and short-course systemic therapy) achieved symptom control and allowed continuation of anticancer treatment. This report underscores the importance of early recognition and structured management of EGFR-inhibitor toxicities to prevent treatment disruption and preserve quality of life.

Fields of Study & Subjects

Colorectal Cancer Treatments and Studies Chemotherapy-related skin toxicity Hidradenitis Suppurativa and Treatments

Publication details

Journal / source
BMJ Case Reports
Publisher
BMJ
Volume
19
Issue
1
Pages
e266250–e266250
Publication date
1 January 2026
Language
EN